Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 25, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 27, 2021, 4:37 PM CDT for Clark County, Dallas County, Ouachita County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 4:37 PM CDT (21:37 UTC)
- Expired
- Mar 27, 2021, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Clark County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 132 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:25 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.6
The text
As transmitted.
176
WUUS54 KLZK 272137
SVRLZK
ARC019-039-103-272215-
/O.NEW.KLZK.SV.W.0025.210327T2137Z-210327T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
437 PM CDT Sat Mar 27 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southeastern Clark County in southwestern Arkansas...
Dallas County in southwestern Arkansas...
Northern Ouachita County in southwestern Arkansas...
* Until 515 PM CDT.
* At 437 PM CDT, a severe thunderstorm was located near Poison
Springs State Park, or near Camden, moving northeast at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Camden... Sparkman...
Chidester... Poison Springs State Park...
Cullendale... Amy...
Princeton... Tulip...
Harmony Grove... Manning...
Ouachita... Holly Springs...
Vaden... Fairview in Ouachita County...
Warner... Joan...
Tates Bluff... Pine Grove...
Dalark... Bragg City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3355 9306 3416 9295 3404 9247 3352 9282
TIME...MOT...LOC 2137Z 209DEG 40KT 3361 9294
HAIL...2.00IN
WIND...60MPH
$$
622 follow-up statements
967
WWUS54 KLZK 272147
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
447 PM CDT Sat Mar 27 2021
ARC019-039-103-272215-
/O.CON.KLZK.SV.W.0025.000000T0000Z-210327T2215Z/
Clark AR-Dallas AR-Ouachita AR-
447 PM CDT Sat Mar 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN CLARK...DALLAS AND NORTHEASTERN OUACHITA COUNTIES...
At 447 PM CDT, a severe thunderstorm was located 8 miles east of
Chidester, or 9 miles north of Camden, moving northeast at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sparkman... Amy...
Princeton... Tulip...
Harmony Grove... Manning...
Ouachita... Holly Springs...
Vaden... Warner...
Joan... Tates Bluff...
Pine Grove... Dalark...
Griffithtown... Bunn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3365 9298 3416 9295 3404 9247 3362 9275
TIME...MOT...LOC 2147Z 210DEG 40KT 3370 9287
HAIL...2.00IN
WIND...60MPH
$$
62866
WWUS54 KLZK 272157
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
457 PM CDT Sat Mar 27 2021
ARC019-039-103-272215-
/O.CON.KLZK.SV.W.0025.000000T0000Z-210327T2215Z/
Clark AR-Dallas AR-Ouachita AR-
457 PM CDT Sat Mar 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL CLARK...DALLAS AND NORTHEASTERN OUACHITA COUNTIES...
At 456 PM CDT, a severe thunderstorm was located 8 miles south of
Sparkman, or 16 miles north of Camden, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sparkman... Amy...
Tates Bluff... Princeton...
Tulip... Pine Grove...
Dalark... Manning...
Ouachita... Holly Springs...
Bunn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 9293 3415 9289 3404 9247 3370 9270
TIME...MOT...LOC 2156Z 208DEG 42KT 3381 9280
HAIL...1.00IN
WIND...60MPH
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:16 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 27, 3:16 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 316 PM CDT Sat Mar 27 2021 ...Severe storms and flash flooding likely today... .SHORT TERM...Today Through Monday Local mesoscale analysis data as of 20Z shows a notable potential temperature gradient stretching from near Mena to Little Rock to between Jonesboro and Wynne. This boundary has steadily translated northwest through the morning, although trends in the past couple hours suggest it may begin to stall soon. Across the warm sector to the south and east of the boundary, very rich moisture characterized by dewpoint temps in the 60s and 70s is abundant and air temperatures in the 70s to low 80s yields 2000 to 3000 J/kg of surface-based CAPE. A special 19Z sounding from LZK shows lapse rates aloft on the order of 7 to 8 C/km with a weak cap in place and just shy of 2000 J/kg surface-based CAPE, which appears largely representative of the warm sector environment. A sampled effective bulk shear value of 69 kts suggests convection will readily become organized upon initiating with at least a few hour window for discrete or semi- discrete storm modes across the southeastern half of the area. As a cold front sweeps in from the northwest later this evening and tonight, a primarily linear storm mode will become favored. Weak capping in place has largely prevented convective initiation thusfar, although cumulus are showing increasingly stronger vertical development over much of the warm sector and transient, weak radar echoes have become common the last couple hours. Initiation appears imminent with severe weather possible as early as 21Z. Initial storms may well assume discrete or semi-discrete modes based on the magnitude of deep shear present. Strengthening mesocyclones within initial storms will support potentially large and destructive hail up to or in excess of 2 inches in diameter and this will be the primary severe threat for today. Low-level SRH values remain modest owing to weak flow in the lowest 3 km suggesting a lesser tornado threat, although a gradual ramping up of 850 mb flow through the evening will help enlarge hodographs and support at least isolated tornadoes. Any storms that interact with the stalled boundary will carry the highest tornado potential and a significant (EF-2+) tornado cannot be ruled out. By late evening and tonight as the cold front pushes through the state, damaging winds will become the most favored severe threat as storms consolidate into one or more linear segments along the front. Regarding rainfall and flood potential... our eastern AR counties largely missed heavy rain earlier this morning, although soil conditions certainly support enhanced flash flood potential through tonight. Anomalously high PWAT values and significant deep tropospheric moisture transport from the Caribbean will prime the atmosphere for very heavy downpours with rain rates on the order of 2+ in/hr in the heavier cells. Deep flow parallel to the stalled boundary this evening will ensure training convection which will further enhance the flash flood threat. Aside from the risk of damaging winds with storms along the cold front tonight, the overall severe threat will gradually ramp down overnight. Rain should exit the southeastern sections of the state by Sunday morning near dawn with dry conditions prevailing thereafter. In fact, rapidly clearing skies and near-average temperatures through the end of the period will provide a quite pleasant end to the weekend and beginning of the workweek. && .LONG TERM...Monday Night Through Friday Night After the weak ridging and more or less zonal flow aloft over the central CONUS Friday and Saturday, another strong upper level shortwave trough will move southeast over the southern CONUS Rockies and over Texas during the day on Sunday. This shortwave trough is expected to move over the southern plains and then Arkansas Sunday evening. The trough is expected to move over the region positively tilted, resulting in weak lee-side cyclogenesis over the southern high plains on Sunday. This weak surface low will move east towards Arkansas Sunday evening bringing a weak frontal boundary across the state. Out ahead of the trough and surface low, strong low-level warm air advection will result in scattered rain showers developing over the state from Sunday mid-morning throughout the remainder of the day. Strong warm air advection should keep temperatures warm enough to prevent any wintry precipitation falling, so have all precipitation falling in liquid form at this time. Between the strong low-level warm air advection, and scattered rain showers, most of the snow from our historic winter/snow storm should have melted away by Sunday afternoon. Behind the Sunday evening frontal boundary, cooler and much drier air will build across the state. This frontal boundary will NOT bring any arctic air across Arkansas, and as a result, with dry air and clear skies in place over the state on Monday, high temperatures are expected to climb into the mid 50. Weak upper level ridging behind Sunday evenings front and upper level trough will remain in place over Arkansas through Wednesday allowing temperatures to climb up into the lower to mid 60s Tuesday and Wednesday. If you wanted to get out and enjoy the snow in your yard...you'll have to do it this afternoon or Friday as it won't be around long with temperatures warming rapidly Sunday through the middle of next week. A strong shortwave trough is expected to move over Arkansas sometime between Wednesday night and Thursday, and this should bring another round of rain showers across the state as it approaches and moves over the state. The timing of this upper level trough is uncertain at this time, but it also does not appear to be tied to any arctic air mass, so precipitation is expected to fall as rain through the extended forecast period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 76 49 63 38 / 60 80 0 0 Camden AR 82 55 69 41 / 80 100 0 0 Harrison AR 77 43 59 39 / 30 40 0 0 Hot Springs AR 78 50 66 40 / 70 80 0 0 Little Rock AR 77 52 65 40 / 80 90 0 0 Monticello AR 80 57 65 42 / 80 100 0 0 Mount Ida AR 77 49 67 39 / 50 70 0 0 Mountain Home AR 79 45 60 38 / 30 50 0 0 Newport AR 75 51 61 39 / 80 90 0 0 Pine Bluff AR 78 54 65 41 / 80 100 0 0 Russellville AR 79 49 66 39 / 30 60 0 0 Searcy AR 77 50 64 37 / 80 90 0 0 Stuttgart AR 78 54 64 41 / 80 100 0 0 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Sunday morning FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln- Lonoke-Monroe-Ouachita-Prairie-Woodruff. && Short Term...COOPER / Long Term...66
Hazardous weather outlook, Mar 27, 4:11 AM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 411 AM CDT Sat Mar 27 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-280915- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 411 AM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms will be possible over the much of the state Saturday, some of which could be strong to severe. The highest risk of severe storms will be over the southeastern half of Arkansas, mainly from afternoon through the overnight hours. Primary hazards will include very large hail and damaging winds and a couple tornadoes. Additionally, heavy rainfall may pose a flash flooding threat. Storms over the southeast will tend to form and train over the same areas for last several hours. Rain in these areas could become excessive with flash flooding possible. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Another round of thunderstorms will be possible for the region Tuesday through Wednesday, however no organized severe weather is anticipated at this time. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 230/46
In the hours before
Local storm report, Mar 27, 4:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL STEPHENS 33.42N 93.07W
03/27/2021 E0.25 INCH OUACHITA AR FIRE DEPT/RESCUE
&&
EVENT NUMBER LZK2100517
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:00 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 9 more | 24 hr |
| Mar 27, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 39 min |
| Mar 27, 5:01 PM CDT | Special Weather Statement | LZK | Lonoke | 44 min |
| Mar 27, 5:08 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 37 min |
| Mar 27, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring, Jefferson, Saline | 49 min |
| Mar 27, 5:15 PM CDT | Special Weather Statement | LZK | Woodruff | 30 min |
| Mar 27, 5:20 PM CDT | Special Weather Statement | LZK | Dallas | 40 min |
| Mar 27, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 24 min |
| Mar 27, 5:25 PM CDT | Special Weather Statement | LZK | Prairie | 50 min |
| Mar 27, 5:27 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 48 min |
| Mar 27, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 45 min |
| Mar 27, 5:37 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Lonoke, Pulaski, Saline | 53 min |
| Mar 27, 5:42 PM CDT | Special Weather Statement | LZK | Marion | 48 min |
| Mar 27, 5:53 PM CDT | Special Weather Statement | LZK | Clark | 52 min |
| Mar 27, 5:53 PM CDT | Special Weather Statement | LZK | Grant | 37 min |
| Mar 27, 5:56 PM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 3 hr |
| Mar 27, 5:57 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Lonoke, Prairie, White, Woodruff | 48 min |
| Mar 27, 6:00 PM CDT | Special Weather Statement | LZK | Woodruff | 45 min |
| Mar 27, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 43 min |
| Mar 27, 6:04 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 41 min |
| Mar 27, 6:09 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 51 min |
| Mar 27, 6:12 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White | 48 min |
| Mar 27, 6:24 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring, Ouachita | 51 min |
| Mar 27, 6:37 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 38 min |
| Mar 27, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 37 min |
| Mar 27, 6:48 PM CDT | Tornado Warning | LZK | Arkansas, Monroe, Prairie | 42 min |
| Mar 27, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | White | 40 min |
| Mar 27, 6:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.